Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 5, 2013, 12:00 AM EDT for 5 counties in Georgia. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2013, 12:00 AM EDT (04:00 UTC)
- Expired
- Jun 5, 2013, 1:15 AM EDT
- In force
- 75 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, GA, Clay County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 104 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WGUS52 KTAE 050400
FFWTAE
GAC037-061-177-243-273-050515-
/O.NEW.KTAE.FF.W.0016.130605T0400Z-130605T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 AM EDT WED JUN 5 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTH CENTRAL CALHOUN COUNTY IN SOUTHWEST GEORGIA...
CENTRAL CLAY COUNTY IN SOUTHWEST GEORGIA...
NORTHWESTERN LEE COUNTY IN SOUTHWEST GEORGIA...
RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
TERRELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 115 AM EDT
* AT 1155 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAMBLISS...WADES...PLEASANT HILL...PARROTT...OLIVERS MILL...
OAKVILLE...BROOKSVILLE AND BENEVOLENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
* REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3192 8438 3188 8435 3191 8435 3192 8434
3192 8427 3162 8430 3162 8492 3193 8490
$$
11-MOORE1 follow-up statement
865
WGUS72 KTAE 050409
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1209 AM EDT WED JUN 5 2013
GAC061-050418-
/O.CAN.KTAE.FF.W.0016.000000T0000Z-130605T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY GA-
1209 AM EDT WED JUN 5 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CLAY COUNTY...
LAT...LON 3162 8492 3193 8490 3192 8438 3188 8435
3191 8435 3192 8434 3192 8427 3162 8430
$$
GAC037-177-243-273-050515-
/O.CON.KTAE.FF.W.0016.000000T0000Z-130605T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TERRELL GA-RANDOLPH GA-LEE GA-CALHOUN GA-
1209 AM EDT WED JUN 5 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
EXTREME NORTH CENTRAL CALHOUN...NORTHWESTERN LEE...RANDOLPH AND
TERRELL COUNTIES IN SOUTHWEST GEORGIA...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAWSON AND
CUTHBERT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3162 8492 3193 8490 3192 8438 3188 8435
3191 8435 3192 8434 3192 8427 3162 8430
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:56 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 9:56 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 PM EDT Tue Jun 4 2013
.NEAR TERM [Rest of Tonight]...
Seabreeze and boundary collisions will continue to develop
scattered thunderstorms in our Georgia and Alabama counties over
the next few hours. Most areas saw rainfall amounts in the 1 to 2
inch range today and the ample low-level moisture may form some
patchy fog over the area in the pre-dawn hours. Low lying areas
that are currently seeing rain may experience some minor flooding
in the next few hours. Winds will remain near calm overnight with
lows in the lower 70s.
&&
.SHORT TERM [6 AM Wednesday Morning Through Friday]...
The forecast during this period remains highly dependent on the
track and intensity of a low in the Central Gulf of Mexico. The
large scale long wave pattern commences with ridging over Wrn
states, a low/weak trough over NW Great Lakes and nearly zonal
across much of the rest of the country. At the surface, W-E
weakening quasi-stnry front across Cntrl AL/GA. Looking south, low
in Srn gulf with trough extending NNE toward our area with
increasing moisture advecting NEWD.
During the period, Great Lakes trough axis amplifies over the Plains
and pivots ESE. This generates surface reflection and cold extending
swwd. Most models also show trough increasingly interacting with and
absorbing Gulf system thru Fri. Surface low moves Ewd to OH Valley
by Wed night dragging front SEWD to Cntrl AL placing local area in
warm moist sector and expect some sea breeze/outflow clashes enhanced
by low level convergence from approaching front. Big if, again, is
what happens to Gulf low thru the period. NHC now has a 40% chance
of low becoming subtropical or tropical on Wed as it moves NNE into
the S/Cntrl Gulf. Even if it doesn't develop, the deep tropical
airmass brings lots of warm, moist air with it as it drifts
northeastward across the Gulf. This could potentially mean lots of
rain for our area over the next few days. This will be addressed in
the GRIDS with heavy rain mainly ern counties. However 6hr FFG there
ranges from 5.7 inches in Dixie to 6.5 inches in Madison counties,
so it will take much rain to induce widespread floods especially if
system doesn't slow down. Still, flood watches, high surf advisories
and high rip current risks for portions of our area may be
necessary.
ECMWF/NAM/CANADIAN/GFS models imply that this system will reach
somewhere along Big Bend/Panhandle region Thurs Eve and into the
ATLC on Fri but where is the big question. So latest runs say the
low could go as far west as Destin (NAM) around Big Bend (GFS) and
as far east as Cedar Key (ECMWF). The consensus of the global models
however is that the low will be closest to the Big Bend and possibly
align itself along the lingering front by Thurs night or early Fri.
The Thurs-Fri time range will be when we'd really see heavier
rainfall with PWATs AOA 2 inches especially across SE Big Bend if
the low follows that timing/track. As far as wind, strengthening sly
H5 flow can reach 40kt The Canadian is deepest and thus poses best
chance for a wind threat. With expected weak lapse rate, severe
storms are not a major concern at this time.
Will go with mainly NW-SE pop gradient thru Thurs night. 50-60% POPs
on Wed, 30-50% Wed night, 50-80% on Thurs, 30-70% Thurs night and
then 30-50% S-N gradient on Fri. With expected track of low, more
and lower clouds and cooler max temps east half thru period.
&&
.LONG TERM [Friday Night through Tuesday]...
The forecast continues to center around the future track and
strength of a possible surface low in the eastern gulf (see above).
Given model differences, much uncertainty remains rendering a
forecast tricky and changing with model runs so for now will lean
close to the surrounding offices for consistency when tend to favor
a blend of ECMWF and GFS which means any tropical influence may have
exited the local region except possible SE Big Bend and adjacent
waters by Fri night and forecast will be dominated by mid-latitude
features.
The period begins with a broad trough of low pressure across Ern
2/3rd of CONUS with axis from great lakes SSW into Wrn Gulf of Mex.
By sun, trough axis moves over Ern Gulf then Ewd to Ern seaboard on
Mon and into Atlc by Mon eve with Srn extent of trough progressively
weakening as upstream ridge builds into the Gulf of Mex. At surface,
low over mid-Atlc states with weakening front SWWD across local
area. This places local area in warm and moist sector yielding a
good chance of convection. The front stalls and its remnants leave a
trough that dissipates by Sun.
With both srn extent of trough eroding and front dissipating, any
threat of severe weather should remain well north of local region.
Mon and Tues will show a return to a more typical summertime
pattern. Deep layer moisture decreases but remains average normal.
Each day will be marked by aftn/eve sea breeze driven scattered
convection. Expect temps to be slightly above normal, highs upper
80s to low 90s and lows lower to mid 70s, and it will feel quite
humid for much of the period.
&&
Aviation...[Through 00Z Thursday]
LIFR conditions are expected at TLH and VLD in the early morning
hours before sunrise. MVFR conditions are expected right around
sunrise at DHN and ABY. No flight restrictions will be present at
ECP through the TAF period. IFR conditions are expected at TLH and
VLD during afternoon thunderstorms.
&&
.MARINE...
Winds and seas will be on the increase over the Coastal Waters
tonight through at least Thursday, as a broad area of low pressure
in the south-central Gulf of Mexico gradually becomes better
organized. This low is expected to move slowly to the north or
north-northeast during the next couple of days, and has some
potential to develop into a Tropical or Subtropical Cyclone if the
surrounding environmental conditions become less hostile.
Therefore, all interests are urged to keep abreast of the latest
outlooks from the National Hurricane Center in case tropical
development does indeed occur. In any event, Small Craft Advisory
conditions are expected to commence across the offshore legs later
this evening as higher swells off to our south will continue to
increase seas. Closer to shore, the timing of the Advisory level
conditions is a bit more uncertain, but will likely begin sometime
on Wednesday.
&&
.FIRE WEATHER...
A moist tropical airmass will remain in place across the region
over the next couple of days as low pressure moves northeastward
across the Gulf of Mexico. This low may bring elevated winds and
dispersion indices to the region Thursday into Friday. Somewhat
drier air will arrive in the wake of the low for the weekend.
However, red flag criteria are not expected to be reached.
&&
.HYDROLOGY...
The WPC outlook for QPF for the next 5 days has lowered for the
western half of the forecast area to ~1.0-1.5", with 1.6-2.4"
possible over the eastern half of the forecast area. The evolution
of the broad area of weak low pressure near the Yucatan Peninsula
will determine which areas will get the most rain and how much they
will get, so there is still a decent amount of uncertainty with this
forecast. It looks as though Thursday-Friday will be when the
heaviest rainfall is possible, most likely over the eastern portion
of our forecast area. At this time, this amount of rain is not
expected to cause flooding on area rivers. Locally heavy rainfall
from showers may cause some flooding in urban and low lying areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 88 69 87 69 / 40 60 40 60 40
Panama City 74 84 72 87 72 / 40 50 40 60 30
Dothan 71 89 69 90 70 / 50 60 40 60 30
Albany 72 90 69 88 68 / 80 60 40 60 40
Valdosta 69 91 68 86 68 / 60 60 50 70 60
Cross City 70 88 68 84 68 / 50 60 40 80 60
Apalachicola 74 84 73 84 73 / 30 60 40 60 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 8 PM EDT Thursday for Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
Near Term/Marine...Walsh/Gould
Fire Weather...Wool
Aviation...Navarro/Harrigan
Rest of Discussion...BlockHazardous weather outlook, Jun 4, 10:01 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1001 PM EDT TUE JUN 4 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051115- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1001 PM EDT TUE JUN 4 2013 /901 PM CDT TUE JUN 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE LEGS OF THE COASTAL WATERS THROUGH THURSDAY EVENING... LINGERING THUNDERSTORMS MAY CAUSE SOME MINOR FLOODING IN LOW LYING AREAS IN OUR NORTHEAST GEORGIA COUNTIES...OTHERWISE PATCHY FOG MAY OCCUR IN THE PRE-DAWN HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS STILL SOME UNCERTAINTY WITH THE APPROACHING LOW IN THE GULF AND THE FORECAST WILL BE LARGELY DEPENDENT ON ITS EVENTUAL TRACK AND INTENSITY. THE PANHANDLE BEACHES MAY SEE A HIGH RISK OF RIP CURRENTS WEDNESDAY. HEAVY RAINFALL IS POSSIBLE THURSDAY THROUGH FRIDAY...WHICH COULD MAKE INLAND FLOODING A CONCERN LATER THIS WEEK. ANOTHER TROUGH AND COLD FRONT WILL LIKELY IMPACT OUR AREA ON BY LATE IN THE WEEKEND. ALSO...CONDITIONS OVER THE COASTAL WATERS WILL REMAIN AT ADVISORY LEVELS INTO THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. MOORE/WALSH/GOULD
In the hours before
Special weather statement, Jun 4, 11:02 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1102 PM EDT TUE JUN 4 2013 GAZ127-145-146-157-158-050330- THOMAS GA-MITCHELL GA-WORTH GA-COLQUITT GA-GRADY GA- 1102 PM EDT TUE JUN 4 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COLQUITT... GRADY...MITCHELL...THOMAS AND WORTH COUNTIES... * UNTIL 1130 PM EDT AT 1057 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR MOULTRIE...OR NEAR SCHLEY...MOVING SOUTHWEST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3088 8386 3111 8419 3134 8389 3133 8363 TIME...MOT...LOC 0302Z 039DEG 30KT 3120 8386 11-MOORE
Local storm report, Jun 4, 11:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1137 PM EDT TUE JUN 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 3 N TY TY 31.51N 83.65W
06/04/2013 M3.88 INCH TIFT GA MESONET
DAILY RAINFALL TOTAL OF 3.88 INCHES THROUGH 1115 PM AT
THE GA AEMN SITE AT PONDER FARM
&&
DVDSpecial weather statement, Jun 5, 12:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 AM EDT WED JUN 5 2013
GAZ159-160-050430-
LOWNDES GA-BROOKS GA-
1200 AM EDT WED JUN 5 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS AND
WESTERN LOWNDES COUNTIES...
* UNTIL 1230 AM EDT
AT 1155 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF HAHIRA...OR NEAR MORVEN...MOVING
SOUTHWEST AT 5 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3074 8353 3093 8365 3103 8344 3103 8341
3092 8328
TIME...MOT...LOC 0400Z 057DEG 4KT 3092 8345
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:37 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Berrien, Cook, Irwin, Lee, Terrell and 3 more | 113 min |
| Jun 4, 11:02 PM EDT | Special Weather Statement | TAE | Colquitt | 28 min |
| Jun 5, 12:00 AM EDT | Special Weather Statement | TAE | Brooks | 30 min |
| Jun 5, 3:24 PM EDT | Flash Flood Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 31 hr |
| Jun 5, 6:22 PM EDT | Tropical Storm Warning | TAE | Berrien, Brooks, Cook, Irwin, Lanier, Lowndes and 1 more | 29 hr |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.